Login      Sign Up
 

Q. Both my ears are blocked. I have been suffering a hearing problem too. Please help.


 

Hello doctor,

I want some advice on my blocked ears. My ears are also paining since 7 days. Since last week, I have been suffering from cough and cold. As both the ears are blocked, I have been suffering a hearing problem too. I think wax is stuck inside my ears. I have been using an ear drops twice a day. What should I do?


Related Questions:
Can I use earbuds to remove ear wax?
Is Augmentin 625 safe to take during the third week of pregnancy?
Why the ear pain increased after using prescribed ear drops?
 

Dr. A.k.srivastava
M.B.B.S.., M.S. (ENT
Otolaryngology (E.N.T

HiWelcome to icliniq.com.I understand your concern, and most likely you are suffering from eustachian tube catarrh. This is a clinical condition arises due to eustachian tube dysfunction. The eustachian tube is a tubular connection between the middle ear and throat. Main function of this is to maintain air pressure in the middle ear equal to that of the external atmosphere. But whenever this tube gets blocked by cold and sore throat, the patient feels blockade of the ears.I would like to suggest you try:

  1. Steam inhalation and warm saline gargling.
  2. Tablet Paracetamol for pain in the ears.
  3. Anti-allergic medication like Fexofenadine.
  4. Nasal decongestant like Xylometazoline nasal drop.
  5. Antibiotic, preferably broad spectrum.

Mostly, the above treatment will solve your problem.

 

Thank you doctor,

Please suggest some ear drops which will clear the blockage.

 

Dr. A.k.srivastava
M.B.B.S.., M.S. (ENT
Otolaryngology (E.N.T

Hi,

Welcome back to icliniq.com.

Your symptoms indicate that your ear blockade is from inside. Therefore, ear drops will not help you. Ear blockade by wax is usually unilateral and very rarely bilateral.

On the other hand, blockade of ear due to eustachian tube dysfunction is usually bilateral (involving both the ears) as in your case. If the blockade is due to eustachian tube dysfunction and patient uses any ear drops, that will do harm. Please follow the advised treatment and you will be fine.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have been suffering from throat pain, headache, and weakness, sickness since last 2 days.
Query: Dear Doctor, I have been suffering from throat pain, headache, weakness and sickness since last 2 days. Age-21 years/ female. Give me advice.  Read Full »
Dr. Sini P
Obstetrician And Gynaecologist

Answer: Hi,From your query, I understood that you have simple viral infection causing the Upper Respiratory Tract Infection (URTI). So you have to take tablet Febrex plus three times in a day for 3 days. Use saline gargling for throat pain. Use steam inhalation if there is any nasal block. Better to take ...  Read Full »
 
Why the ear pain increased after using prescribed ear drops?
Query: Hello doctor,A few months back, I had ear pain and according to the doctor, I had a fungal infection and got my ear cleansed and prescribed some drops for my ear to be used. As I used those ear drops my ear pain got increased and it turned into a very severe pain that I start feeling that some fluid...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I understand your concerns. Regarding your ear pain, it is most likely what is called otitis externa which is an infection of the outer canal of the ear most likely fungal. Wet ear is the most common cause also called swimmer's ear. The most appropriate management: ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »